View Full Version : Soooo am I just gonna sleep all day on Seroquel?


GCTB74
07-24-15, 09:58 PM
I took it for the 1st time and just slept all night and all day. 100 Mg's. For my Bi-polar/Manic behavior/anxiety. I don't get it. All I did was sleep for about 19 hours. Does this wear off??? Is this just the initial reaction? I'm not taking it tonight because I have a Pool Party tomorrow and I'd like to be awake for it. :(

Amtram
07-24-15, 10:28 PM
At a low dose, seroquel acts on only histamine receptors. That makes you drowsy. You need to increase the dose in order for it to run out of histamine receptors and start acting on dopamine receptors, and an even higher dose to have it actually work as an antipsychotic. (Blanking on whether it hits norepinephrine after dopamine, but since ne and histamine work against each other, I'm thinking it's something else.)

peripatetic
07-26-15, 11:35 AM
I took it for the 1st time and just slept all night and all day. 100 Mg's. For my Bi-polar/Manic behavior/anxiety. I don't get it. All I did was sleep for about 19 hours. Does this wear off??? Is this just the initial reaction? I'm not taking it tonight because I have a Pool Party tomorrow and I'd like to be awake for it. :(

anything under 200 or so is going to make you sleepy, yes, and it's often prescribed for sleep for that reason. seroquel is odd that way and for most people it tends to make you far less drowsy once you're on a high enough dosage. but you have to titrate up to it. what's the titration schedule you're on?

it will take some time for your body to adjust, and that's ****ty, but it's the way it is. once you get to a higher dosage, and you adjust, then you should be able to take it at night and be ok for the day. i wouldn't advise taking it intermittently unless you're just using it as a sleep aid, though. if you're titrating up and going off/on, that's going to ensure your body doesn't adjust, basically. also, once you are on a higher dosage, skipping days isn't going to make you less tired necessarily, but could make you more symptomatic, depending on how often and how your body reacts.

hope that helps. take care, -peri

BellaVita
07-26-15, 06:50 PM
I was put on Seroquel at age 10 or 11 for anger outbursts/mood swings...It made me a zombie.

I think I wasn't on it long enough to get any benefits though.

If you get manic, it's better to be sleepy than to end up in the hospital.

sarahsweets
07-27-15, 04:17 AM
Like others have said, lower doses make you sleepy. Also watch out for weight gain.